RSS
TwitterFacebook

Nasal Spray Recall Issued Due to Superpotency, Which May Result in Seizure, Coma and Death

  • Written by: Russell Maas
  • 2 Comments

A recall has been issue for certain types of nasal sprays, due to a risk they may contain dangerous levels of the active ingredient desmopressin, which may cause consumers to experience serious adverse health consequences, including seizures, coma or death.

The FDA announced the Ferring Pharmaceuticals Nasal Spray recall on August 5, following routine testing that discovered certain products had “superpotency”, or high amounts of desmopressin, which could cause harm to consumers.

Officials warn that symptoms of a desmopressin overdose may include confusion, drowsiness, continuing headache, problems with passing urine and rapid weight gain due to fluid retention. In severe cases, patients with abnormally low levels of sodium in the blood could be subject to experiencing seizure, coma or even death.

Desmopressin is a man-made form of hormone designed to regulate how the body uses water. To date, officials have become aware of at least one adverse event potentially associated with the recalled products.

The recall includes DDAVP® Nasal Spray 10 mcg/0.1 mL, 5 mL, Desmopressin Acetate Nasal Spray 10 mcg/0.1 mL, 5 mL, and Stimate® Nasal Spray 1.5 mg/mL, 2.5 mL products sold at the consumer level.

DDAVP® Nasal Sprays and Desmopressin Acetate Nasal Spray are intended to be used as fluid control replacement therapy for patients suffering from central cranial diabetes insipidus and for the management of individuals suffering from urinary complications. Stimate® Nasal Sprays are used to treat patients with genetic disorders and Williebrand’s disease, which is a bleeding disorder caused by low levels of clotting protein in the blood.

The nasal sprays were manufactured by Ferring Pharmaceuticals US of Parsippany, New Jersey where they were distributed for sale throughout the United States.

Ferring US has begun notifying its distributors and wholesale customers instructing them to check for any remaining recalled products and to return them through directions provided in the notice.

Customers are being encouraged to contact their healthcare provider immediately and report all adverse health consequences or quality problems to the FDA’s MedWatch Adverse Event Reporting program.

Tags: , ,

2 comments

  1. Maddie Reply

    My child was on Desmopressin 10mcg/ 0.1 ML nasal spray. He did have a seizure last year and was unable to walk for a week due to muscle damage. We thought he had just gotten sick, but nobody else in the house ever got ill during this time.

  2. Robin Reply

    This upsets me, my daughter was prescribed Desmopressin 1.5 mg

  • Share Your Comments

  • Have Your Comments Reviewed by a Lawyer

    Provide additional contact information if you want an attorney to review your comments and contact you about a potential case. This information will not be published.
  • NOTE: Providing information for review by an attorney does not form an attorney-client relationship.

  • This field is for validation purposes and should be left unchanged.
Contact A Lawyer

Contact A Lawyer

Have A Potential Case Reviewed By An Attorney

  • This field is for validation purposes and should be left unchanged.